MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Corneal Edema (1791); Insufficient Information (4580)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported during intraocular lens (iol) implant procedure, the iol had a haptic ripped off/ amputated by the injector.The lens was explanted and replaced with another unspecified lens during initial procedure.The procedure was completed on same day with patient harm corneal edema due to excessive manipulation of the eye.No medical intervention or hospitalization was required, and current condition of the patient was improving.Additional information has been received stating the patient was in for a one-week check-up, with residual corneal edema, which was 80 percent recovered.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Photos were provided.One photo showed the lens on the lens case lid.The lens was posterior surface up.Viscoelastic an what appeared to be a small amount of blood was observed on the lens.One haptic was broken-gusset area, sitting beside the lens on the lens case lid.The optic was damaged on the edge near the optic/haptic junction of the broken haptic.This damage may indicate a plunger override occurred.A handpiece and cartridge were also pictured.No determination could be made.The cartridge was upside down being held by a by a gloved hand across the nozzle.Unable to determine presence of ovd or damage from the photo.Product history records were reviewed, and documentation indicated the product met release.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The product was not returned for evaluation.Based on review of the provide photo the haptic was broken.Optic damage was also observed which may indicate a plunger override occurred.The root cause for the damage may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was indicated.The ifu instructs company foldable intraocular lens (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The handpiece ifu instructs: important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20569886
Report Number1119421-2024-02126
Device Sequence Number18025367
Product Code POE
UDI-Device Identifier00380652421164
UDI-Public(01)00380652421164(17)280616(11)230619(10)15670377
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15670377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/27/2024
Date Device Manufactured06/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METILCELULOSELOT: 072403B; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED REPLACEMENT LENS
Patient Age63 YR
Patient SexMale